Jump to content
CrazyBoards.org

Recommended Posts

I know way to many people post about meds instead of searching the forums to find something that's already been said but I searched I swear! lol. 

 

I'm taking 300Mg Wellbutrin, 150 Mg Effexor, 200 Mg Lamictal, 5 Mg Abilify (just started) and I've become really spacey in my head. Kinda like my minds just lagging a few seconds behind. I've even started losing memories of people/facts/etc unless they are somehow brought to my attention (kinda like a very very early stage of Alhemeizers in a way?). Can't remember peoples names, words to songs (I'm a worship leader... Songs are my business), Chord shapes (guitar) etc. Could be medicine adjusting or life or whatever but thought I'd ask you all for your opinion or thoughts or what have you.

Link to comment
Share on other sites

I've been on all of those but I only experience memory issues with seroqel. It's not quite so bad as yours in that it's only short term memory taking a hit, but I'm definitely a space case. When did it start? Mine started when seroqel was upped exactly, so did the memory loss begin around the same time you started one of those meds or had doses changed on one? That might narrow it down so you can talk to your doctor more specifically.

*edit. Space case me forgot about the just started abilify part so kinda disregard the timing bit of my post.

Edited by saintalto
Link to comment
Share on other sites

I believe that Lamictal affects my short-term memory.  I used to have a great memory, but now I have to write things down or I'll forget, can't recall topics I learned last semester in school, and so forth.  (I'm 38.)  I took 200 mg of Lamictal for 2.5 years and am now on my way up to 400 mg.  I haven't noticed much of a difference as of yet except for finding it activating.

Link to comment
Share on other sites

Out of curiosity, how old are you? I started having that issue when I hit my 40s (on Sertraline and BuSpar at the time), and though I've found it to be upsetting and disruptive my neurologist has seemed almost completely uninterested in it, though I have had MRI's for various reasons that have not shown results that are concerning to him. Definitely bring it up to your doctor. Could be med related, could be something else, could be nothing to be concerned about (except that I know it's really frustrating).

Link to comment
Share on other sites

Memory starts to decline after 35, and I have actually read articles that say it is late 20s. I do think that meds affect our memory, but I think the reason your neurologist was disinterested was that it is pretty typical for someone your age.

 

Memory decline in the mid to late 30s is why most scientists and mathematicians make their big contributions early in their career. It isn't exclusively so, but is pretty much par for the course. Even Einstein's huge breakthroughs were in his 20s. He of course continued to be a brilliant physicist, but that is just a really obvious example.

 

I think for me, migraines have played more of a role than meds. Though I am affected by age, too, of course.

Link to comment
Share on other sites

I know way to many people post about meds instead of searching the forums to find something that's already been said but I searched I swear! lol. 

 

I'm taking 300Mg Wellbutrin, 150 Mg Effexor, 200 Mg Lamictal, 5 Mg Abilify (just started) and I've become really spacey in my head. Kinda like my minds just lagging a few seconds behind. I've even started losing memories of people/facts/etc unless they are somehow brought to my attention (kinda like a very very early stage of Alhemeizers in a way?). Can't remember peoples names, words to songs (I'm a worship leader... Songs are my business), Chord shapes (guitar) etc. Could be medicine adjusting or life or whatever but thought I'd ask you all for your opinion or thoughts or what have you.

 

I had this very badly until I started taking meds.  I had even asked the dr if I could have dementia or something.  Once I started Lithium, I was more normal about it with just a few memory issues a day, pretty much like my husband who is so normal it hurts.  

 

I don't really have much of an opinion, it could be either the meds or just aging.  I dunno.  I'd definitely talk to your dr about it if you're worried.  

Link to comment
Share on other sites

I'm 27 and I take Lamictal, Valium and Trileptal and I don't think any one of them is helping my memory. 

 

Short term memory is absolutely terrible. So bad that it is becoming embarrassing. And alarming. P-doc thinks it's the Valium so I'm tapering off of it (will be done soon!) 

 

But it is pretty bad for me. I have people repeat things that they've told me over and over again. I lose things. I forget WORDS. I feel bad because people can tell me important things and I just can not recall a lot of them. I forget to do homework on occasion. I've missed appointments. 

 

Long term is much better. But short term memory is bad. Never have I felt so dumb. 

 

Not just you. I knew Lamictal was a med that may cause that and I have been on some kind of benzo daily for 4 years. My memory is not improving with the Valium taper. Sigh.

 

It's crummy. I feel for you.

Link to comment
Share on other sites

Instead of having a big ole post quoting all of you so I'll simply address the bulk. But please know I really appreciate all who post here! I'm new on the site and regardless of anything it's affirming to have people post on a thread I started! 

 

I'm 23 (I know, I'm basically an old wise man ;)) I brought it up my doc and she decided it's best to wait another month to really see what's doing what. Which I agree with in terms of everything else but my memory has been bad for a long time - while recently becoming worse and worse - I was wondering more if it's related to bipolar in general rather than a specific med?

 

An update as well -- The doc added Abilify at 5Mg to start. I have no idea if that's normal or like placebo cause it's so small haha. Any ways though, it's not helping my memory as I think I'm discovering more and more that's unrelated to meds. 

 

The Emperor it's nice to see another young one on here! Psh all these old people posting all the time... :) 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...